Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Elevated heart rate. Have neuromyelitis optica. ECG showing heart muscle not working. Dizziness, breathlessness. Any advice?

I have Neuro myelitis optica and for the past 6 months i have been experiencing very high heartrates. It is currently 139bpm. I have had an echocardiogram and was told a muscle on the left of my heart is not working as strongly as it should but this has beenput down to be gaining 28 pounds since being on steroids. I am always hot sweating dizzy and out of breath and find even having a shower impossible. I am 33 and on the waiting list to see a Cardiologist . My mother has heart failure and i am worried but no one seems concerned and tells me to wait for cardio.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
its a common side effect of steroids to put on weight. However, with tapering of the treatment, it shall be an opportunity for you to go om a weight losing scheme. I am afraid you shall just need to be patient to meet your cardiologist. Checking your temperature is worthwhile to know whether you got fever or not. Sweating could also be as a result of the cardiac pathology, or other causes like thyroid or other systemic diseases or infections. I would suggest you go to the emergency service of the nearest specialized hospital for an accelerated cardiologic consultation. But if you could be patient to wait and see your cardiologist, it would be fine. A proper evaluation has to be done before appropriate drugs be prescribed to you.
Thanks hope this helps,
Luchuo, MD.
Answered: Thu, 31 Jan 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor